Document Detail


Case of neuroleptic malignant-like syndrome precipitated by abrupt fava bean discontinuance.
MedLine Citation:
PMID:  15719433     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Neuroleptic malignant-like syndrome (NMLS) is well described in the treatment of Parkinson's disease. The syndrome is characterized by fever, rigidity, autonomic instability, elevated creatine phosphokinase levels, and altered level of consciousness, which is usually precipitated by levodopa withdrawal. In recent years, patients have used fava beans to treat Parkinson's symptoms, because the beans contain appreciable amounts of levodopa and have been thought to be a safe adjunctive therapy. We describe a case of NMLS, which was precipitated by the abrupt cessation of fava bean ingestion.
Authors:
Shafeeq S Ladha; Russell Walker; Holly A Shill
Related Documents :
2811893 - "on-off"-induced lethal hyperthermia.
7547643 - The development of the concept of akathisia: a historical overview.
2931023 - Sonographic diagnosis of down syndrome in the second trimester.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Movement disorders : official journal of the Movement Disorder Society     Volume:  20     ISSN:  0885-3185     ISO Abbreviation:  Mov. Disord.     Publication Date:  2005 May 
Date Detail:
Created Date:  2005-05-05     Completed Date:  2005-09-01     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8610688     Medline TA:  Mov Disord     Country:  United States    
Other Details:
Languages:  eng     Pagination:  630-1     Citation Subset:  IM    
Copyright Information:
Copyright 2005 Movement Disorder Society.
Affiliation:
Barrow Neurological Institute, Department of Neurology, Phoenix, Arizona 85013, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Diagnosis, Differential
Humans
Levodopa / adverse effects*,  analysis
Male
Middle Aged
Neuroleptic Malignant Syndrome / diagnosis*,  etiology*
Phytotherapy / methods*
Substance Withdrawal Syndrome / complications*,  etiology*
Vicia faba* / chemistry
Chemical
Reg. No./Substance:
0/Levodopa

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Low-molecular-weight poly(alpha-methyl beta,L-malate) of microbial origin: synthesis and crystalliza...
Next Document:  Interaction between eye and hand movements in multiple sclerosis patients with intention tremor.